Tennessee, 2016Winter Storm and Winter Weather in Tennessee, February 14 to 16, 2016
February 14 to 16, 2016 · NWS OHX · 12 events in 12 counties and zones
Another storm system in a very active week of winter weather brought a wintry mix of light snow, light sleet, and light freezing rain to northern Middle Tennessee, generally along and north of the I-40 corridor. Less than 1 inch of combined sleet, ice, and snow fell from Montgomery County eastward to Smith County, while areas east of there in the Upper Cumberland and northern Cumberland Plateau…
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another storm system in a very active week of winter weather brought a wintry mix of light snow, light sleet, and light freezing rain to northern Middle Tennessee, generally along and north of the I-40 corridor. Less than 1 inch of combined sleet, ice, and snow fell from Montgomery County eastward to Smith County, while areas east of there in the Upper Cumberland and northern Cumberland Plateau received 2 to 4 inches of snow. The wintry mix caused numerous road accidents and resulted in the closures of I-24 near Clarksville and I-65 north of White House.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 14, 5:29 AM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Feb 14, 5:29 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
529 AM CST SUN FEB 14 2016
.SHORT TERM...
TODAY THROUGH TUESDAY NIGHT.
OUR MAIN CONCERN IS WINTER WX POTENTIAL TODAY AND
TONIGHT...GENERALLY ALONG AND NORTH OF INTERSTATE 40. NOT MUCH
CHANGE FROM THE PREVIOUS FORECAST. THE ONLY CHANGES TO THE WINTER
WX ADVISORIES INCLUDED THE ADDITION OF VAN BUREN COUNTY...AND SOME
MINOR ADJUSTMENTS TO THE TIMING AND GROUPING OF COUNTIES.
REGIONAL RADAR SHOWS BANDS OF LIGHT SNOW ALREADY GETTING STARTED
TO OUR NORTHWEST. WITH COLD AIR IN PLACE...THE PRECIP DEVELOPMENT
THIS MORNING OVER OUR NORTHWEST COUNTIES...AND MIDDAY TO AFTERNOON
FARTHER EASTWARD...WILL BE MAINLY LIGHT SNOW. WE HAVE A START TIME
OF 9 AM FOR OUR FIRST ADVISORY SEGMENT. THIS LOOKS GOOD FOR
STEWART COUNTY...AND A FEW HOURS ON THE EARLY SIDE FOR NASHVILLE
METRO...BUT DID NOT WANT TOO MANY COUNTY GROUPS. THE AIR MASS IS
QUITE DRY...SO IT MAY TAKE A LITTLE WHILE FOR ANY MEASURABLE SNOW
TO BEGIN AFTER IT DEVELOPS ON RADAR. THE LIGHT SNOW SHOULD
GRADUALLY EXPAND TO THE PLATEAU BY MID AFTERNOON...WHILE OUR FAR
SOUTHERN COUNTIES HAVING JUST A CHANCE FOR LIGHT RAIN.
LATER THIS AFTERNOON INTO TONIGHT...STRONG WARM ADVECTION WILL
TRANSITION THE SNOW OVER TO A WINTRY MIX...AND THEN ALL RAIN.
THIS PROCESS WILL GO GENERALLY FROM SOUTHWEST TO NORTHEAST.
NASHVILLE METRO SHOULD BE PRETTY MUCH LIQUID AND ABOVE FREEZING
FROM 6PM ONWARD. AREAS FROM DOVER TO SPRINGFIELD MAY KEEP SOME
SURFACE COLD AIR...MEANING A LITTLE LONGER PERIOD OF SLEET OR
FREEZING RAIN INTO THE EVENING THERE. THE FULL TRANSITION TO RAIN
WILL REACH THE UPPER CUMBERLAND TOWARD DAYBREAK MONDAY...SO THE
UPPER CUMBERLAND REGION SHOWS THE GREATEST SNOW POTENTIAL...AND
THE GREATEST ICE POTENTIAL LATE TONIGHT. A FEW SPOTS NEAR THE KY
BORDER AND ACROSS THE UPPER CUMBERLAND COULD BE OVER ACHIEVERS IN
TERMS OF SNOW AND ICE...BUT GIVEN THE EXPECTED STRONG ATMOSPHERIC
WARMING...AND RELATIVELY SHORT DURATION OF SIGNIFICANT TRAVEL
IMPACTS...WE BELIEVE A WINTER WEATHER ADVISORY WILL SUFFICE AT
THIS TIME RATHER THAN UPGRADING TO A WARNING.
WHAT COULD GO WRONG? WELL...ANY WINTER WX FORECAST IN MID TN HAS
THE POTENTIAL TO FAIL. THIS EVENT IS CLASSIC FOR MID TN...WITH OUR
AREA IN THE TRANSITION ZONE BETWEEN SNOW TO THE NORTH AND RAIN TO
THE SOUTH. THE MOST LIKELY WAY THE FORECAST COULD GO WRONG WILL
BE THE STRONG WARM ADVECTION ALOFT BRINGING A CHANGE TO RAIN MORE
QUICKLY...THUS CUTTING DOWN SNOW AMOUNTS. AS MENTIONED
EARLIER...THE FORECAST COULD BE A LITTLE CONSERVATIVE FOR SOME
SPOTS ALONG THE KY BORDER AND UPPER CUMBERLAND...WHERE THERE COULD
STILL BE ENOUGH COLD AIR LATE TODAY...WHEN PRECIP RATES ARE
INCREASING...TO GIVE A BURST OF MODERATE SNOW OR FREEZING RAIN.
OVERALL...WE HOPE OUR FORECAST REPRESENTS THE MOST REASONABLE
APPROACH...BUT UPDATES AND ADJUSTMENTS SHOULD BE EXPECTED. THE
MAIN IMPACTS FROM THIS SYSTEM WILL BE ON TRAVEL FOR AREAS NORTH OF
I 40...AND THOSE IMPACTS WILL DISAPPEAR QUICKLY WITH THE WARMING
AND PRECIP TRANSITION.
ON MONDAY...THE MAIN FEATURE WILL BE A SURFACE LOW PRESSURE
SYSTEM THAT WILL LIFT FROM THE LOWER MS VALLEY ACROSS TN. THIS
TRACK WILL FOCUS RAINFALL OVER THE MID STATE...WITH SOME MODERATE
RAIN AT TIMES. 1 TO 2 INCHES OF RAINFALL WILL BE COMMON ON MONDAY.
THIS SYSTEM WILL MOVE OUT MONDAY NIGHT...PERHAPS A FEW SNOWFLAKES
ALONG THE BACK EDGE...BUT NO ISSUES.
ANOTHER WAVE WILL COME THROUGH ON TUESDAY WITH SCATTERED LIGHT
SHOWERS.
.LONG TERM...
WEDNESDAY THROUGH SATURDAY.
THERE'S A SLIGHT CHANCE OF A LINGERING LIGHT RAIN/SNOW MIX ALONG
THE UPPER CUMBERLAND EARLY WEDNESDAY. HOWEVER, AFTER THAT,WE CAN
KISS THE POSSIBILITY FOR WINTRY PRECIP GOODBYE FOR A WHILE. MEAN
UPPER TROUGH PUSHES OFF THE EAST COAST DURING LATE WEEK, AS UPPER
RIDGE BUILDS ACROSS THE TN VALLEY. THE RESULT WILL BE WARMER
TEMPERATURES, AND BY FRIDAY AFTERNOON WE'LL BE LOOKING AT HIGHS IN
THE LOWER AND MIDDLE 60S!
A WEAK COLD FRONT DROPS DOWN INTO OUR NECK OF THE WOODS BY LATE
FRIDAY, BUT HAS LITTLE UMPF WITH IT AND BECOMES QUASI-STATIONARY
NEAR THE OHIO RIVER VALLEY BY SATURDAY. AS A RESULT, WE STAY IN A
MILD AND MOIST SOUTHWEST FLOW OF AIR, WITH AT LEAST A SMALL CHANCE
FOR SHOWERS CONTINUING ALL THE WAY FROM FRIDAY NIGHT THROUGH
SATURDAY NIGHT, AS MOISTURE FUNNELS UP FROM THE WESTERN GULF OF
MEXICO UP ACROSS THE LOWER MISSISSIPPI AND TENNESSEE VALLEYS.
A POTENT SHORTWAVE DROPS IN FROM THE NORTHWEST INTO THE CENTRAL
PLAINS AND MIDDLE MS VALLEY LATE IN THE EXTENDED, INCREASING THE
CHANCE FOR SHOWERS BY NEXT SUNDAY.
&&
.AVIATION...
12Z TAF DISCUSSION.
FLYING CONDITIONS WILL DETERIORATE TODAY AS A WINTER STORM MOVES
IN FROM THE NORTHWEST.
ALTHOUGH AREA TERMINALS WILL START OFF WITH VFR CONDITIONS EARLY
TODAY, EXPECT CONDITIONS AT CKV AND BNA TO DETERIORATE TO MVFR BY
LATE MORNING, IN SNOW, ALONG WITH OCCASIONAL IFR CONDITIONS DURING
THE AFTERNOON. IFR CONDITIONS WILL PREVAIL AT BNA AND CKV
THROUGHOUT THE NIGHT, WITH SNOW CHANGING TO RAIN DURING THE
EVENING.
AT CSV...EXPECT MVFR CONDITIONS TO DEVELOP BY MID-AFTERNOON AND
CONTINUE FOR THE REMAINDER OF THE FORECAST PERIOD, ALONG WITH THE
POSSIBILITY FOR PERIODS OF IFR. SNOW THIS AFTERNOON WILL THEN MIX
WITH ZR AND IP DURING THE EVENING AND CONTINUE UNTIL ABOUT 10Z,
WHEN PRECIPITATION IS EXPECTED TO TRANSITION TO RAIN.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 AM CST MONDAY FOR
CLAY-CUMBERLAND-DE KALB-FENTRESS-JACKSON-MACON-OVERTON-PICKETT-
PUTNAM-SMITH-TROUSDALE-VAN BUREN-WHITE.
WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST
TONIGHT FOR CHEATHAM-DAVIDSON-DICKSON-HOUSTON-HUMPHREYS-
MONTGOMERY-ROBERTSON-STEWART-SUMNER-WILSON.
&&
SHORT TERM/AVIATION........19
LONG TERM..................13
Hazardous weather outlook, Feb 14, 4:02 AM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
402 AM CST SUN FEB 14 2016
TNZ005>008-023>028-151015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-DAVIDSON-WILSON-
402 AM CST SUN FEB 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FROM 10 AM TODAY UNTIL
MIDNIGHT TONIGHT. SNOW IS EXPECTED TO START DEVELOPING OVER
NORTHWESTERN AND NORTH CENTRAL MIDDLE TENNESSEE THIS MORNING AND
BECOME WIDESPREAD DURING THE AFTERNOON. HAZARDOUS DRIVING
CONDITIONS WILL DEVELOP AS MANY ROADS BECOME SNOW COVERED. LIGHT
ICE ACCUMULATIONS ARE ALSO POSSIBLE DURING THE AFTERNOON. TOTAL
SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM 1 TO 3 INCHES...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.
ROAD CONDITIONS SHOULD GRADUALLY IMPROVE OVERNIGHT...AS THE AIR
TEMPERATURE WARMS SLOWLY FROM THE LOWER 30S INTO THE MIDDLE AND
UPPER 30S BY SUNRISE MONDAY. PRECIPITATION IS EXPECTED TO CHANGE
TO ALL RAIN BY MIDNIGHT TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO PASS ALONG
REPORTS OF ACCUMULATING SNOW...FREEZING RAIN OR SLEET TO THE
NATIONAL WEATHER SERVICE.
TNZ009>011-029>034-064>066-080-151015-
MACON-CLAY-PICKETT-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-
FENTRESS-DE KALB-WHITE-CUMBERLAND-VAN BUREN-
402 AM CST SUN FEB 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FROM NOON TODAY UNTIL
6 AM MONDAY MORNING. SNOW IS EXPECTED TO START DEVELOPING OVER
NORTHEASTERN PARTS OF MIDDLE TENNESSEE BY LATE MORNING AND BECOME
WIDESPREAD DURING THE AFTERNOON. HAZARDOUS DRIVING CONDITIONS WILL
DEVELOP AS MANY ROADS BECOME SNOW COVERED. LIGHT ICE ACCUMULATIONS
ARE ALSO POSSIBLE OVERNIGHT. TOTAL SNOW ACCUMULATIONS ARE
EXPECTED TO AVERAGE BETWEEN 2 AND 3 INCHES...WITH SOME LOCALLY
HIGHER AMOUNTS POSSIBLE.
ROAD CONDITIONS SHOULD GRADUALLY IMPROVE LATE TONIGHT...AS THE
AIR TEMPERATURE WARMS SLOWLY FROM THE LOWER 30S INTO THE MIDDLE
30S BY SUNRISE MONDAY. PRECIPITATION IS EXPECTED TO CHANGE TO ALL
RAIN BY SUNRISE MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO PASS ALONG
REPORTS OF ACCUMULATING SNOW...FREEZING RAIN OR SLEET TO THE
NATIONAL WEATHER SERVICE.
TNZ056>063-075-077>079-093>095-151015-
PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-
BEDFORD-COFFEE-WARREN-GRUNDY-WAYNE-LAWRENCE-GILES-
402 AM CST SUN FEB 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
LIGHT SNOW AND ICE ACCUMULATIONS ARE POSSIBLE OVER SOUTHERN MIDDLE
TENNESSEE TODAY...BEFORE PRECIPITATION CHANGES TO ALL RAIN LATER
THIS AFTERNOON AND EVENING. HAZARDOUS DRIVING CONDITIONS MAY
DEVELOP WHERE SNOW AND ICE OCCUR...ESPECIALLY ALONG BRIDGES AND
OVERPASSES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO PASS ALONG
REPORTS OF ACCUMULATING SNOW...FREEZING RAIN OR SLEET TO THE
NATIONAL WEATHER SERVICE.
19
In the hours before
Special weather statement, Feb 14, 4:05 AM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
405 AM CST SUN FEB 14 2016
TNZ056>063-075-077>079-093>095-141800-
PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-
BEDFORD-COFFEE-WARREN-GRUNDY-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...
ALTAMONT...WAYNESBORO...LAWRENCEBURG...PULASKI
405 AM CST SUN FEB 14 2016
LIGHT SNOW AND ICE ACCUMULATIONS ARE POSSIBLE OVER SOUTHERN MIDDLE
TENNESSEE TODAY...BEFORE PRECIPITATION CHANGES TO ALL RAIN LATER
THIS AFTERNOON AND EVENING. HAZARDOUS DRIVING CONDITIONS MAY
DEVELOP WHERE SNOW AND ICE OCCUR...ESPECIALLY ALONG BRIDGES AND
OVERPASSES.
19
Winter Weather, Montgomery
- When
- February 14, 7:00 AM CST to February 15, 12:00 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 36.497, -87.383 (the zone’s center; the record gives no point)
A mix of snow, sleet, and freezing rain fell across Montgomery County. CoCoRaHS station Clarksville 3.4 NNW measured 0.5 inches of snow. The mix of ice, sleet, and snow caused numerous multi-vehicle wrecks along I-24 in Clarksville, resulting in closure of the interstate.
Winter Weather, Robertson
- When
- February 14, 7:00 AM CST to February 15, 12:00 PM CST
- Where
- Robertson forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.526, -86.871 (the zone’s center; the record gives no point)
A mix of snow, sleet, and freezing rain fell across Robertson County. The Springfield Fire Department reported 1/4 inch of sleet and ice accumulated in Springfield, with cars encased in ice. The mix of ice, sleet, and snow caused numerous multi-vehicle wrecks along I-65 from White House north to the Kentucky border, resulting in closure of the interstate.
Winter Weather, Sumner
- When
- February 14, 7:00 AM CST to February 15, 12:00 PM CST
- Where
- Sumner forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.469, -86.460 (the zone’s center; the record gives no point)
A mix of snow, sleet, and freezing rain fell across Sumner County. A trained spotter measured 0.8 inches of combined sleet, snow, and freezing rain in Union Hill. The mix of ice, sleet, and snow caused numerous multi-vehicle wrecks along I-65 from White House north to the Kentucky border, resulting in closure of the interstate.
Winter Weather, Clay
- When
- February 14, 7:00 AM CST to February 15, 12:00 PM CST
- Where
- Clay forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.551, -85.544 (the zone’s center; the record gives no point)
Snow amounts of 1 to around 2 inches fell across Clay County. The Clay County emergency manager reported 1.5 inches of snow in Celina. CoCoRaHS station Red Boiling Springs 6.7 NNE measured 2.1 inches of snow, and CoCoRaHS station Celina 0.3 NNE measured 1.2 inches of snow.
Winter Weather, Davidson
- When
- February 14, 7:00 AM CST to February 15, 12:00 PM CST
- Where
- Davidson forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
Sleet amounts of up to 1/4 inch fell across northern and eastern Davidson County. TV media and social media reports indicated numerous wrecks on I-24, I-65, I-40, and Briley Parkway in the northern and eastern parts of Davidson County.
Winter Weather, Wilson
- When
- February 14, 7:00 AM CST to February 15, 12:00 PM CST
- Where
- Wilson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
Sleet amounts of up to 1/4 inch fell across northern Wilson County. The NWS Nashville office in Old Hickory measured 0.3 inches of sleet. TV media and social media reports indicated numerous wrecks on I-40 as well as secondary roads in the northern part of the county.
Winter Weather, Trousdale
- When
- February 14, 7:00 AM CST to February 15, 12:00 PM CST
- Where
- Trousdale forecast zone
- Reported by
- Social Media
- Coordinates
- 36.392, -86.157 (the zone’s center; the record gives no point)
Sleet amounts of up to 0.3 inches fell across Trousdale County. Facebook reports indicated 0.3 inches of sleet fell in Hartsville.
Winter Weather, Smith
- When
- February 14, 7:00 AM CST to February 15, 12:00 PM CST
- Where
- Smith forecast zone
- Reported by
- Social Media
- Coordinates
- 36.251, -85.957 (the zone’s center; the record gives no point)
A mix of snow and sleet up to 1/2 inch fell across northern Smith County. CoCoRaHS station Carthage 8.7 NNE measured 0.5 inches of combined sleet and snow. Twitter reports indicated 1/4 inch of sleet fell around 7 miles northwest of Carthage.
Winter Weather, Overton
- When
- February 14, 7:00 AM CST to February 15, 12:00 PM CST
- Where
- Overton forecast zone
- Reported by
- Social Media
- Coordinates
- 36.345, -85.288 (the zone’s center; the record gives no point)
A mix of snow and sleet up to 1 inch with some freezing rain fell across Overton County. A trained spotter reported 1 inch of snow 10 miles NNE of Livingston. Overton County emergency management also reported considerable ice and sleet accumulations across northern parts of the county resulted in all secondary roads being very hazardous.
Winter Weather, Cumberland
- When
- February 14, 7:00 AM CST to February 15, 12:00 PM CST
- Where
- Cumberland forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
A mix of snow, sleet, and freezing rain fell across Cumberland County. Around 1/4 inch of freezing rain accumulated in far eastern Cumberland County along the east side of the Cumberland Plateau, where cold air was trapped up against the higher terrain. Emergency management and social media reported indicated the ice accumulation in the Ozone, Pineview, and Westel areas knocked down several trees and power lines, with a few road closures and 321 reported power outages. Cumberland County Schools were closed the following day due to the resulting ice damage and power outages.
Winter Storm, Pickett
- When
- February 14, 12:00 PM CST to February 16, 3:00 AM CST
- Where
- Pickett forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.558, -85.075 (the zone’s center; the record gives no point)
Total snow amounts of 2 to 4 inches were measured across Pickett County. CoCoRaHS station Byrdstown 2.8 SSW measured 3.9 inches of snow.
Winter Storm, Fentress
- When
- February 14, 12:00 PM CST to February 16, 3:00 AM CST
- Where
- Fentress forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Total snow amounts of 2 to 4 inches were measured across Fentress County. The Fentress County emergency manager measured 2.8 inches of snow 3.1 miles southeast of Jamestown from February 14 into early February 15, then another 1 inch of snow early on February 16, for a total of 3.8 inches of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Indiana, February 14, 201641 injured · $770,000 · 3 events
- Marine Strong Wind in South Atlantic Coastal Waters, February 14, 20161 death · 1 event
- Winter Storm and Strong Wind in Virginia, February 14 to 16, 2016$75,000 · 31 events
- Heavy Snow in Kentucky, February 14, 201642 events
- Winter Storm and Winter Weather in Kentucky, February 14 to 15, 20162 injured · 22 events
- Heavy Snow in Kentucky, February 14 to 15, 201633 events
- Winter Storm and Flooding in West Virginia, February 14 to 17, 2016$17,000 · 20 events
- Ice Storm and Winter Storm in Virginia, February 14 to 16, 201627 events
- Winter Weather in Virginia, February 14 to 16, 201625 events
- Winter Storm and Winter Weather in Ohio, February 14, 201623 events
- Winter Storm and Winter Weather in North Carolina, February 14 to 16, 201621 events
- Winter Weather in Illinois, February 14, 201619 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620925, 620926, 620928, 620929, 620931, 620932, 620933, 620934, 620935, 620937, 620911, 620914.